Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 108, NWS JSJ

April 20, 2011

NWS JSJ issued this small craft advisory at Apr 20, 2011, 9:22 AM CDT. It took effect at Apr 21, 2011, 8:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 9:22 AM CDT (14:22 UTC)
In effect from
Apr 21, 2011, 8:00 AM CDT
Expired
Apr 22, 2011, 3:35 AM CDT
In force
20 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WHCA72 TJSJ 201422
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1022 AM AST WED APR 20 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS BEGINNING TOMORROW MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFFSHORE
ATLANTIC WATERS BEGINNING TOMORROW MORNING DUE TO SEAS UP TO
7 FEET. STRONG SURFACE HIGH PRESSURE SPREAD ACROSS THE NORTH
CENTRAL ATLANTIC...AND A PERSISTENT DEEP LAYERED TROUGH JUST
NORTHEAST OF THE LESSER ANTILLES EXTENDING INTO THE CENTRAL
ATLANTIC...WILL HELP TO MAINTAIN A LIGHT TO MODERATE TRADE
WIND FLOW ACROSS THE LOCAL WATERS.

AMZ710-202230-
/O.NEW.TJSJ.SC.Y.0108.110421T1300Z-110422T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1022 AM AST WED APR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 3 AM AST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 3 AM AST
FRIDAY. 


* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET THROUGH AT LEAST
  EARLY FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
7 follow-up statements
587 
WHCA72 TJSJ 202044
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
444 PM AST WED APR 20 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING THURSDAY MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING THURSDAY MORNING DUE TO SEAS UP TO 7
FEET IN NORTHEAST SWELLS. THESE NORTHEAST SWELLS DEVELOPED FROM
THE COMBINATION OF STRONG SURFACE HIGH PRESSURE SPREAD ACROSS THE
NORTH CENTRAL ATLANTIC...AND A PERSISTENT DEEP LAYERED TROUGH
JUST NORTHEAST OF THE LESSER ANTILLES EXTENDING INTO THE CENTRAL
ATLANTIC.

AMZ710-210445-
/O.CON.TJSJ.SC.Y.0108.110421T1300Z-110422T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
444 PM AST WED APR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
3 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
9 AM THURSDAY TO 3 AM AST FRIDAY.

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
  THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
312 
WHCA72 TJSJ 210238
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1038 PM AST WED APR 20 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING THURSDAY MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING THURSDAY MORNING DUE TO SEAS UP TO 7
FEET IN NORTH NORTHEAST SWELLS. THESE SWELLS WERE GENERATED FROM
THE COMBINATION OF STRONG SURFACE HIGH PRESSURE SPREAD ACROSS THE
NORTH CENTRAL ATLANTIC...AND A PERSISTENT DEEP LAYERED TROUGH JUST
NORTHEAST OF THE LESSER ANTILLES EXTENDING INTO THE CENTRAL
ATLANTIC.

AMZ710-211045-
/O.CON.TJSJ.SC.Y.0108.110421T1300Z-110422T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1038 PM AST WED APR 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
3 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
9 AM THURSDAY TO 3 AM AST FRIDAY.

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
 THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
233 
WHCA72 TJSJ 210810
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST THU APR 21 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING LATER THIS MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS BEGINNING LATER THIS MORNING DUE TO SEAS UP TO
7 FEET IN NORTH NORTHEAST SWELLS. THESE SWELLS WERE GENERATED
FROM THE COMBINATION OF STRONG SURFACE HIGH PRESSURE SPREAD
ACROSS THE NORTH CENTRAL ATLANTIC...AND A PERSISTENT DEEP LAYERED
TROUGH JUST NORTHEAST OF THE LESSER ANTILLES EXTENDING INTO THE
CENTRAL ATLANTIC.

AMZ710-211615-
/O.CON.TJSJ.SC.Y.0108.110421T1300Z-110422T0700Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
410 AM AST THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM AST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM AST FRIDAY. 

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
598 
WHCA72 TJSJ 211409
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1009 AM AST THU APR 21 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS THROUGH AT LEAST EARLY FRIDAY MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE OFF SHORE
ATLANTIC WATERS DUE TO SEAS UP TO 7 FEET IN NORTH NORTHEAST
SWELLS. THESE SWELLS WERE GENERATED FROM THE COMBINATION OF
STRONG SURFACE HIGH PRESSURE SPREAD ACROSS THE NORTH CENTRAL
ATLANTIC...AND A PERSISTENT DEEP LAYERED TROUGH JUST NORTHEAST
OF THE LESSER ANTILLES EXTENDING INTO THE CENTRAL ATLANTIC.

AMZ712-715-212215-
/O.EXB.TJSJ.SC.Y.0108.110421T1600Z-110422T0400Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
1009 AM AST THU APR 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT AST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. 

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
  THROUGH AT LEAST MIDNIGHT AST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-212215-
/O.EXT.TJSJ.SC.Y.0108.000000T0000Z-110422T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1009 AM AST THU APR 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM AST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM AST FRIDAY. 

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 8 FEET IN NORTHEAST SWELLS
  THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
242 
WHCA72 TJSJ 211951
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
351 PM AST THU APR 21 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE ATLANTIC
WATERS THROUGH AT LEAST EARLY FRIDAY MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE ATLANTIC
WATERS DUE TO SEAS UP TO 8 FEET IN NORTH NORTHEAST SWELLS. THESE
SWELLS WERE GENERATED FROM THE COMBINATION OF STRONG SURFACE HIGH
PRESSURE SPREAD ACROSS THE NORTH CENTRAL ATLANTIC...AND A
PERSISTENT DEEP LAYERED TROUGH JUST NORTH NORTHEAST OF PUERTO RICO
EXTENDING INTO THE CENTRAL ATLANTIC.

AMZ712-715-220400-
/O.CON.TJSJ.SC.Y.0108.000000T0000Z-110422T0400Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
351 PM AST THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT AST TONIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
  THROUGH AT LEAST MIDNIGHT AST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-220400-
/O.CON.TJSJ.SC.Y.0108.000000T0000Z-110422T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
351 PM AST THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 AM AST FRIDAY.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 8 FEET IN NORTHEAST SWELLS
  THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN
039 
WHCA72 TJSJ 220204
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1004 PM AST THU APR 21 2011

...HAZARDOUS MARINE CONDITIONS ARE EXPECTED ACROSS THE ATLANTIC
WATERS THROUGH AT LEAST EARLY FRIDAY MORNING...

.HAZAROUS MARINE CONDITIONS ARE EXPECTED ACROSS THE ATLANTIC
WATERS DUE TO SEAS UP TO 8 FEET IN NORTH NORTHEAST SWELLS. THESE
SWELLS WERE GENERATED FROM THE COMBINATION OF STRONG SURFACE HIGH
PRESSURE SPREAD ACROSS THE NORTH CENTRAL ATLANTIC...AND A
PERSISTENT DEEP LAYERED TROUGH JUST NORTH NORTHEAST OF PUERTO RICO
EXTENDING INTO THE CENTRAL ATLANTIC.

AMZ712-715-220400-
/O.CON.TJSJ.SC.Y.0108.000000T0000Z-110422T0400Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
1004 PM AST THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
MIDNIGHT AST TONIGHT.

* WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS
 THROUGH AT LEAST MIDNIGHT AST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-221000-
/O.CON.TJSJ.SC.Y.0108.000000T0000Z-110422T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1004 PM AST THU APR 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
6 AM AST FRIDAY.

* WAVES: SEAS WILL RANGE BETWEEN 6 AND 8 FEET IN NORTHEAST SWELLS
 THROUGH AT LEAST EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
021 
WHCA72 TJSJ 220835
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
435 AM AST FRI APR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

.THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT AT THIS TIME DUE
TO DECREASING SEAS.

AMZ710-220945-
/O.CAN.TJSJ.SC.Y.0108.000000T0000Z-110422T1000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
435 AM AST FRI APR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT AT THIS TIME DUE
TO DECREASING SEAS.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 8:35 AM CDT, 47 minutes earlier.

Area forecast discussion, Apr 20, 8:35 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
935 AM AST WED APR 20 2011

.UPDATE...CURRENT SOUNDING CONFIRMS WEAKLY INCREASING MOISTURE
WITH NORTHEAST FLOW IN THE LOWER LEVELS. HAVE ADJUSTED THE POP
GRIDS TO REFLECT THE CONVECTION MORE FOCUSED IN THE SOUTH PORTION
OF PUERTO RICO WITH LITTLE CHANGE TO THE U.S. VIRGIN ISLANDS.
&&

.DISCUSSION...AM LEANING MORE TOWARD THE NAM SOLUTION AT THIS
TIME WHICH DEVELOPS THE SURFACE LOW TO OUR NORTHEAST MORE AND
BRINGS IT CLOSER TO PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THIS
ALSO AGREES MORE WITH THE ECMWF SOLUTION. ALSO THE HYDRO-
METEOROLOGICAL PREDICTION CENTER ISSUED A VERY ILLUMINATING AND
DETAILED RATIONALE FOR MORE SHOWERS IN THE SOUTH AND EAST PORTION
OF PUERTO RICO DURING THE NEXT SEVERAL DAYS. WE ALSO CONCUR ON THE
UNCERTAINTY OF THE PATTERN ON FRIDAY AND SATURDAY AS WELL.
IN ADDITION...AM LEADING TOWARD THE BANDED NATURE OF THE SHOWERS
APPROACHING THE ISLANDS FROM THE NORTH NORTHWEST DURING THE NEXT
SEVERAL DAYS WHICH WILL HAVE THE MOST EFFECTS ON THE NORTH COAST
OF PUERTO RICO. SOME INCREASE IN POPS WAS MADE THERE THURSDAY
THROUGH SATURDAY DURING THE MORNING HOURS.

&&

.AVIATION...EXPECT VFR CONDITIONS AT ALL TAF SITES EXCEPT TJPS
BETWEEN 20/18-24Z. LLVL WINDS WILL BE GENERALLY NORTHEAST TO NORTH
NORTHEAST AND LESS THEN 12 KNOTS BELOW 15 THOUSAND FEET.

&&

.PREV DISCUSSION... /ISSUED 456 AM AST WED APR 20 2011/

SYNOPSIS...BROAD MID TO UPPER LEVEL TROUGH ACROSS THE NORTHWEST
ATLANTIC CONTINUED TO SHOW SIGN OF AMPLIFICATION AND DEEPENING AS
IT SLIDES EAST SOUTHEAST ACROSS THE ATLANTIC. BASE OF TROUGH NOW
JUST NORTH OF THE GREATER ANTILLES BASED ON LATEST WATER VAPOR
IMAGERY. EXPECT CONTINUED AMPLIFICATION OVER THE NEXT SEVERAL DAYS
AS THIS FEATURE IS EXPECTED TO DIG SOUTHWARDS ACROSS HISPANIOLA
AND INTO THE NORTHWEST CARIBBEAN BY THE END OF THE WEEK.

DISCUSSION...CLEAR TO PARTLY CLOUDY SKIES PREVAILED ACROSS THE
LOCAL FORECAST AREA THROUGH THE OVERNIGHT HOURS. THE DOPPLER
RADAR IS SHOWING A SLIGHT INCREASE ON SHOWER ACTIVITY MAINLY
ACROSS THE EASTERN SECTIONS OF PUERTO RICO AND THE NORTHERN USVI.
SATELLITE AND RADAR IMAGES ARE SHOWING MORE SHOWERS OVER THE
ATLANTIC WATERS THAT WILL MOVE ON SHORE THROUGH MID MORNING.

LIGHT NORTH NORTHEAST WINDS WILL PREVAIL ACROSS THE LOCAL FORECAST
AREA TODAY...GENERATING MOST OF THE AFTERNOON SHOWERS AND THUNDERSTORMS
ACTIVITY ACROSS THE SOUTH AND THE SOUTHWEST PORTIONS OF PUERTO
RICO. DUE TO LIGHT WINDS...THESE SHOWERS HAVE THE POTENTIAL TO
GENERATE SIGNIFICANT RAINFALL ACCUMULATIONS THIS AFTERNOON.

THE GFS AND THE NAM MODELS CONTINUE TO SUGGEST A SLIGHT INCREASE IN
MOISTURE THURSDAY INTO FRIDAY...AS A SURFACE LOW DEVELOPS NORTH OF
THE AREA. ALSO UPPER LEVEL CONDITIONS WILL BE FAVORABLE FOR
THUNDERSTORMS DEVELOPMENT FOR THE PERIOD BETWEEN THURSDAY THROUGH
SATURDAY.

AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH
AT LEAST 20/18Z. BRIEF PERIODS OF MVFR CONDITIONS WILL BE POSSIBLE
THIS AFTERNOON ACROSS TKPK...TNCM...AND TJPS IN SHOWERS. VCSH WILL
PREVAIL ELSEWHERE.

MARINE...LIGHT WINDS WILL PREVAIL ACROSS THE LOCAL WATERS TODAY.
THE NORTHEAST WILL CONTINUE TO SUBSIDE TODAY. ANOTHER PULSE OF
ENERGY WILL BE REACHING THE LOCAL WATERS ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  71  82  72 /  30  10  10  10
STT  84  72  83  72 /  30  20  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA...AMZ710 9AM THU-3AM FRI.
VI...SCA...AMZ710 9AM THU-3AM FRI.
&&

12/23
Hazardous weather outlook, Apr 20, 4:39 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
539 AM AST WED APR 20 2011

AMZ710>745-PRZ001>013-210945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
539 AM AST WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-210945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
539 AM AST WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.